I have a pretty low wait-it-out tolerance, usually only waiting a week or so after the rash starts up before getting a new prescription. It gets bad, though, and so itchy! Yesterday was that point. If I didn't know what I knew now, yesterday I would have gone to see a doctor - any doctor! any clinic! even the ones inside of grocery stores or next to gas stations! - and gotten a new prescription.
I don't need to do that now, though. I have a half-tube of steroid cream and another refill on the prescription. But I'm not going to use it, no matter how ugly I get. I'm really scared, though, when I see pictures of other people who stopped using this stuff and how painful their skin gets. It's not like I can just quit my job and stay home, either, if it gets too ugly or uncomfortable. I don't really have a choice there - I have to go to work. Period.
So far it hasn't been too bad. The last time I used steroid cream was probably about a couple weeks ago on my last rashy flare. I think I last used it on my neck, earlobes, and hands. Usually I get a rash, use the cream, then it goes away for a little while. When it starts coming back, I hit it again with steroid cream. There has been less "break time" between rashy times within the past couple of years.
I was using the "strongest available" eczema medicine (according to my doctor) which is HALOBETASOL PROP 0.05% CREAM (a.k.a Halobetasol propionate). It's a Class 1 Superpotent steroid...which is scary! And scarier, even, I didn't know that. I even read the insert...but I don't remember reading CLASS 1 SUPERPOTENT. Maybe I ignored it because I felt the benefit (normal, non-rashy skin, ability to leave the house without feeling hideous, end of the itch) outweighed the scariness. Or maybe I didn't read the insert as thoroughly as I thought - after all, someone with a medical degree says it's okay and really, who am I to question it? And I was told that this was IT. This was the ONLY thing I could do to avoid having a terrible ugly rash all over.
I wish someone with a medical degree had said, "CLASS 1 SUPERPOTENT!" to me when prescribing it (instead of "stronger") because....
TODAY: That picture also describes how my face feels today, too! When I woke up today, my face wasn't too bad. It was tight and dry, but it wasn't too flaky and it was only a little red. It burned, though, especially when I splashed cool water on it then put a little EVOO on. Fast-forward a few hours and my face is so red and splotchy! I look like and I feel like I have a sunburn - it's hot, dry, and tight. I smile and it hurts my cheeks! My face is also really puffy but I'm sure that's more of a TOM thing.
My skin is getting angry. My neck and shoulders are itchy and rashy, as are my hands and arms. The rest of me is okay, though. My legs are no drier than normal and I don't have any patches on my torsos.
I have a work event tonight and I hope I'll be able to put on some make-up, but I don't know if that's going to be an option. My face burns when I put anything on it (including just touching it) so I think it will be smart to avoid foundation.